Jump to content
ACN Latitudes Forums

thenmama

Members
  • Content Count

    476
  • Joined

  • Last visited

  • Days Won

    1

thenmama last won the day on May 6 2013

thenmama had the most liked content!

About thenmama

  • Rank
    Advanced Member

Profile Information

  • Gender
    Female
  • Location
    VA, USA

Recent Profile Visitors

6,156 profile views
  1. worrieddadandmom, that's a very good thing to consider! He had some issues on sach B a while ago and did better off, but this is a very different abx and yeast/the gut is always a concern. So that's definitely something we can work on. Thank you!
  2. Thanks, dasu. My son has been on Clinda in the past--and it made a difference for the infections, but he had some behavioral/PANDAS rage type stuff that seemed linked to the Clinda then. He did eventually get through that and going back on it since that early period I haven't seen the same thing in him. So, that might have been the same sort of thing you're experiencing now. One thing I did that was helpful then-- I started logging the exact time he took it each day and what time his rage/meltdown episodes happened. I did this because I noticed his usual timeframe for that moved when he was late with his dose. It might reveal a pattern you can share with your doc. My ds needed a second abx with the Clinda to finally clear the recurrent strep infections, and he made big gains when we did that, too. HTH!
  3. I think some who are dealing with viral triggers have reported good results with acyclovir. I remember seeing it in old threads, so if you search the board for it you might find some posts about it.
  4. Hi everyone, Posting again after a long hiatus... Wondering if anyone else has noticed an explosion of tics on Clindamycin? Ds had not been ticcing when we switched to Clinda--but his OCD and other symptoms were spiked. Those improved quickly and notably on Clinda, but we started seeing some tics creeping up within the past week and now, three weeks on it, he is ticcing constantly. He has big head tics-- like he's putting his ear to one shoulder than the other--back and forth.With the holidays Dr. L is closed, our ped is on vacation, and the only peds in the practice who've been in are not the ones who can help with this. His ticcing is literally constant right now and I'm not sure whether to keep him on this abx, switch it back to Azith til we can see the doc, or what... If any if you wise ones have experience or thoughts on this, the timing of it, anything at all, I'd really appreciate it. This would be so much easier if everything was going the same direction! Thanks (and I've missed you all!). TH
  5. My kids have had EKGs for being on abx to make sure the QT is not affected. Worth noting, to, that my kids don't have a predisposition for long QT (at least not that we're aware of). What docs are looking for is that the drug does not prolong the QT interval, which can have serious, potentially fatal, consequences. Some drugs can prolong the QT or cause what they call long QT syndrome. I'm surprised I haven't heard of more kids having EKGs, especially with Azith being one of the drugs that's considered a risk-- along with other neuro and psych drugs. I've heard in Dr. M's abx study they're doing regular EKGs. Our PANDAS doc and ped were on top of this, too. I also wonder if many of our kids have the EKGs and b/c it's just a monitoring thing, not a treatment, most of us just aren't mentioning it. I hadn't thought to post about it until it came up in this thread.
  6. I haven't heard back from our ped about changing the dosing so we're no longer pulsing, but wanted to update that after the second day of taking it again, ds is like a different kid--so much better! It's so amazing to see him back to himself like this (and it's happened after only a couple of days each time he's been on it). We have to keep it going. And dd, who's more stable overall and had a less dramatic backslide, is also feeling better.
  7. Thank you all so much for the helpful replies! I think Azith working for the kids when they're taking it is probably a clue. They backslid significantly in the off week, and results in the 5 days on the abx were pretty dramatic. My ds also responded pretty well to Bactrim. We had a complicated, ugly situation with our insurance that impacted our approach to the kids' care, so our ped has been handling their medications while we sorted that out. I'm calling this morning to get them appointments w/ the PANDAS doc asap, but it could be a while b/c they're so busy. In the meantime, the info you all shared should really help, because I can share it with our ped and we can make adjustments while we wait. Thanks a million!
  8. Our ped has changed our kids to Azith--apparently she'd seen something just recently--an article or published study-- about using Azith for PANDAS. We are getting better results so far. BUT, they're currently prescribed a 5 days on/ 7 days off cycle and they are backsliding some during the 7 off cycle (for ds the backslide starts sooner and is to a greater degree than w/ dd). They did 2 courses like this in early May for an acute illness and backslid afterward. We're now only on the first "off" week of the first course of the cycle since we made the change to Azith for their primary abx. My questions: 1) Could this be something that might work itself out over a few courses since it often takes more than one standard course of an abx to address the PANDAS symptoms? 2) Does anyone know of the article or study or whatever it was our ped saw--is it new? Wondering if I missed something published more recently? 3)Does anyone know if the PANDAS docs have a protocol for Azith that they like or find most effective for PANDAS kids? If so, would you mind sharing --either in this thread or PM? I'm not sure if our ped is using a prophylactic or treatment protocol and if that may be the issue--since ds definitely needs treatment dose, dd probably ought to be on treatment dose for a while since she's a little up from baseline still. Current dosage: ds (8 y.o., 50 lbs) 250 mg 1/day x 5 days (then 7 off) dd (13 y.o.,103 lbs) 250 mg BID day 1, 1/day on days 2-5 (then 7 off). 4) Anything else? Someone here always seems to think of something I haven't TIA!
  9. Thinking of you and your son. Glad the surgery went well. I hope you'll get the info you need from the sample, and he'll havea speedy recovery. Sending good, healing vibes, and lots of support and friendship your way.
  10. If there's any reason to suspect it, I would try to rule out serum sickness to be safe. My ds had a bout of dermographism (aka dermatographic urticaria), which are physical contact-induced hives that appear where there's been contact/pressure/scratch on the skin. They pop up in different places depending on where there's been contact and can be large/irregularly shaped. They tend to appear within a relatively short timeframe of the contact and also resolve relatively quickly (within half hour to hours-- not like hives that come and stay in the same spot until treated). If you have any reason to suspect this, at the time your child's Benadryl is wearing off, you could try drawing/writing something with a distinctive shape on her skin. They think it may have been a serum sickness symptom. He stopped Augmentin, took both an antihistamine and Zantac (as H2 blocker), and the big breakout resolved. He's a rash-y guy, and prone to mysterious outbreaks and symptoms, so we're not 100% sure on that as the cause (or sure of anything w/ him, for that matter!). He tends to get a variety of mysterious rashes with illnesses, so both of your lines of thinking make sense to me... HTH! Good luck!
  11. re: the IgM, I think the poster was referring to Selective IgM deficiency (SIgM), which is rare. My dh seems to have that (the rest of his immune stuff is still being evaluated so IgM def is all that we're sure of right now). His numbers, as an adult, fall around mid 20s. My 13 yo (PANDAS/CVID) dd's IgM levels are low-mid 20s. My ds, also PANDAS/CVID, has the most severe IgM deficiency of the three. His IgM levels fluctuate between being entirely absent and being barely detectable (around 6).
  12. Yes, pr40! Beyond the issue of dx codes for payment-- it's absurd that insurance companies can ignore NIMH's standards of care for a condition and instead defer to their own "sources." NIMH should take a stronger position and push the issue more.
  13. Found this interesting and relevant to our community, so thought I'd share... http://www.technologyreview.com/view/514571/nimh-will-drop-widely-used-psychiatry-manual/
  14. Well shoot, Nancy-- I was hoping you were going to chime in with the thing about glutamate Can't remember where I'd seen that connection drawn and it's driving me mad! For all I know it could have been bunk. If I ever do remember what it was or find it, I'll let you know. Regardless of mechanism, I'm so glad for the gains we're seeing since dd started on the H2 blocker!
×
×
  • Create New...